Remote Access Transactions of the Moscow Mathematical Society

Transactions of the Moscow Mathematical Society

ISSN 1547-738X(online) ISSN 0077-1554(print)



Almost complex structures on universal coverings of foliations

Author: A. A. Shcherbakov
Translated by: V. E. Nazaikinskii
Original publication: Trudy Moskovskogo Matematicheskogo Obshchestva, tom 76 (2015), vypusk 2.
Journal: Trans. Moscow Math. Soc. 2015, 137-179
MSC (2010): Primary 32Q30; Secondary 53C12
Published electronically: November 17, 2015
MathSciNet review: 3467263
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider foliations of compact complex manifolds by analytic curves. It is well known that if the line bundle tangent to the foliation is negative, then, in general position, all leaves are hyperbolic. The manifold of universal coverings over the leaves passing through some transversal has a natural complex structure. We show that in a typical case this structure can be defined as a smooth almost complex structure on the product of the base by the unit disk. We prove that this structure is quasiconformal on the leaves and that the corresponding $ (1,0)$-forms and their derivatives with respect to the coordinates on the base and in the leaves admit uniform estimates. The derivatives grow no faster than some negative power of the distance to the boundary of the disk.

References [Enhancements On Off] (What's this?)

  • 1. L. Ahlfors, Lectures on quasiconformal mappings, Amer. Math. Soc., Providence, 2006. MR 2241787 (2009d:30001)
  • 2. L. Ahlfors and L. Bers, Riemann's mapping theorem for variable metrics, Ann. Math. 72 (1960), no. 2, 385-404. MR 0115006 (22:5813)
  • 3. M. Brunella, Feuilletages holomorphes sur les surfaces complexes compactes, Ann. Sci. École Norm. Sup. 30 (1997), no. 5, 569-594. MR 1474805 (98i:32051)
  • 4. M. Brunella, Plurisubharmonic variation of the leafwise Poincaré metric, Internat. J. Math. 14 (2003), no. 2, 139-151. MR 1966769 (2004c:32062)
  • 5. M. Brunella, On the plurisubharmonicity of the leafwise Poincaré metric on projective manifolds, J. Math. Kyoto Univ. 45 (2005), 381-390. MR 2161698 (2006e:32038)
  • 6. M. Brunella, Uniformisation of foliations by curves, Holomorphic dynamical systems, Lecture Notes in Math. 1998 (2010), Springer, Berlin, 105-163. MR 2648689 (2012e:32051)
  • 7. A. A. Glutsyuk, Hyperbolicity of the leaves of a generic one-dimensional holomorphic foliation on a nonsingular projective algebraic variety, Tr. Mat. Inst. Steklova 213 (1997), 90-111; English transl., Proc. Steklov Inst. Math. (1996), no. 2 (213), 83-103. MR 1632233 (99m:32041)
  • 8. A. A. Glutsyuk, On simultaneous uniformization and local nonuniformizability, C.R. Math. Acad. Sci. Paris 334 (2002), no. 6, 489-494. MR 1890639 (2003g:37090)
  • 9. Yu. S. Ilyashenko, Fiberings into analytic curves, Matem. Sb. 88(130) (1972), no. 4(8), 558-577; English transl., Math. of the USSR-Sbornik 17 (1972), no. 4, 551-569.
  • 10. Yu. S. Ilyashenko, Covering manifolds for analytic families of leaves of foliations by analytic curves, Topol. Meth. Nonlinear Anal. 11 (1998), 361-373. MR 1659438 (2000a:32019)
  • 11. Yu. S. Ilyashenko and A. A. Shcherbakov, Remarks on the paper: Coverings manifolds for analytic families of leaves of foliations by analytic curves, Topol. Meth. Nonlinear Anal. 23 (2004), 377-381. MR 2078198 (2005d:32015)
  • 12. A. Lins-Neto, Uniformization and the Poincaré metric on the leaves of a foliation by curves, Bol. Soc. Bras. Mat., N.S. 31 (2000), no. 3, 351-366. MR 1817093 (2002c:37069)
  • 13. A. A. Shcherbakov, Metrics and smooth uniformisation of leaves of holomorphic foliations, Mosc. Math. J. 11 (2011), no. 1, 157-178. MR 2808217 (2012g:32046)

Similar Articles

Retrieve articles in Transactions of the Moscow Mathematical Society with MSC (2010): 32Q30, 53C12

Retrieve articles in all journals with MSC (2010): 32Q30, 53C12

Additional Information

A. A. Shcherbakov
Affiliation: A. N. Frumkin Institute of Physical Chemistry and Electrochemistry, Russian Academy of Sciences, Moscow, Russia

Keywords: Foliation, Poincar\'e metric, almost complex structure.
Published electronically: November 17, 2015
Additional Notes: This research was supported by RFBR grant no. 10-01-00739 and by RFBR–CRNS grant no. 10-01-93115-CRNS-NTsNIL-a
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society